Alert archive / Alabama / River Flood Warnings in 2011
River Flood Warning 30, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Sep 4, 2011, 10:05 AM CDT for 4 counties in Alabama. It took effect at Sep 7, 2011, 3:34 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 4, 2011, 10:05 AM CDT (15:05 UTC)
- In effect from
- Sep 7, 2011, 3:34 AM CDT
- Expired
- Sep 6, 2011, 9:37 AM CDT
- In force
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 122 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Gainesville Lock and Dam (GNSA1).
- Action stage
- 101 ft
- Minor stage
- 101 ft
- Moderate stage
- 110 ft
- Major stage
- 118 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02447026, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
379 WGUS44 KBMX 041505 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1005 AM CDT SUN SEP 4 2011 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM AFFECTING GREENE... HALE...MARENGO AND SUMTER COUNTIES. SUCARNOOCHEE RIVER AT LIVINGSTON AFFECTING SUMTER COUNTY. .SOAKING HEAVY RAINFALL ASSOCIATED WITH TROPICAL STORM LEE WILL CAUSE RIVERS TO RISE ACROSS MANY SECTIONS OF ALABAMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED MONDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-119-050305- /O.NEW.KBMX.FL.W.0030.110907T0644Z-000000T0000Z/ /GNSA1.1.ER.110907T0644Z.110908T0000Z.000000T0000Z.NO/ 1005 AM CDT SUN SEP 4 2011 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM. * FROM LATE TUESDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 AM SUNDAY THE STAGE WAS 73.9 FEET. * FLOOD STAGE IS 101.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 102.3 FEET BY THURSDAY EVENING. * IMPACT...AT 101.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AND WOODED LANDS IN THE AREA OCCURS. $$ ALC119-050305- /O.NEW.KBMX.FL.W.0031.110907T0000Z-110909T1832Z/ /LVNA1.1.ER.110907T0000Z.110908T0600Z.110909T0632Z.NO/ 1005 AM CDT SUN SEP 4 2011 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE SUCARNOOCHEE RIVER AT LIVINGSTON. * FROM TUESDAY EVENING TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 5:30 PM SATURDAY THE STAGE WAS 0.9 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY EVENING AND CONTINUE TO RISE TO NEAR 20.6 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. * IMPACT...AT 22.0 FEET...FLOODING OF SOME YARDS IN SOUTHEAST LIVINGSTON OCCURS. $$
5 follow-up statements
675 WGUS84 KBMX 050153 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 853 PM CDT SUN SEP 4 2011 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL CONTINUES A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM AFFECTING GREENE... HALE...MARENGO AND SUMTER COUNTIES. SUCARNOOCHEE RIVER AT LIVINGSTON AFFECTING SUMTER COUNTY. TOMBIGBEE RIVER AT BEVILL LOCK AND DAM AFFECTING GREENE...HALE... MARENGO...PICKENS AND SUMTER COUNTIES. .HEAVY RAINFALL ASSOCIATED WITH TROPICAL STORM LEE IS FORECAST TO SPREAD OVER THE TOMBIGBEE AND SUCARNOOCHEE BASINS TONIGHT AND CONTINUE THROUGH TUESDAY. AS A RESULT...SOME MINOR FLOODING IS FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-051353- /O.EXT.KBMX.FL.W.0029.110906T0931Z-000000T0000Z/ /AVLA1.1.ER.110906T0931Z.110908T0000Z.000000T0000Z.NO/ 853 PM CDT SUN SEP 4 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * FROM LATE MONDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM SUNDAY THE STAGE WAS 109.1 FEET. * FLOOD STAGE IS 122.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 129.7 FEET BY WEDNESDAY EVENING. * IMPACT...AT 128.0 FEET...CATTLE IN THE AREA SHOULD BE MOVED TO HIGHER GROUND. FLOODING OF SOME CABINS AND CAMPS ALONG THE RIVER CAN BE EXPECTED. $$ ALC063-065-091-119-051353- /O.EXT.KBMX.FL.W.0030.110907T1500Z-000000T0000Z/ /GNSA1.1.ER.110907T1500Z.110909T0000Z.000000T0000Z.NO/ 853 PM CDT SUN SEP 4 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM. * FROM WEDNESDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 PM SUNDAY THE STAGE WAS 73.8 FEET. * FLOOD STAGE IS 101.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 103.6 FEET BY EARLY FRIDAY MORNING. $$ ALC119-051353- /O.EXT.KBMX.FL.W.0031.110908T0600Z-110909T0000Z/ /LVNA1.1.ER.110908T0600Z.110908T0600Z.110908T1200Z.NO/ 853 PM CDT SUN SEP 4 2011 THE FLOOD WARNING CONTINUES FOR THE SUCARNOOCHEE RIVER AT LIVINGSTON. * FROM LATE WEDNESDAY NIGHT TO THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 1:30 PM SUNDAY THE STAGE WAS 0.9 FEET. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY THURSDAY MORNING. * IMPACT...AT 18.0 FEET...FLOODING OF FARMLANDS AROUND LIVINGSTON OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND. $$
050 WGUS44 KBMX 051429 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 929 AM CDT MON SEP 5 2011 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM AFFECTING GREENE... HALE...MARENGO AND SUMTER COUNTIES. ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN ALABAMA... TOMBIGBEE RIVER AT BEVILL LOCK AND DAM AFFECTING GREENE...HALE... MARENGO...PICKENS AND SUMTER COUNTIES. ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN ALABAMA... TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM AFFECTING GREENE... HALE...MARENGO AND SUMTER COUNTIES. .HEAVY RAINFALL OF THREE TO SIX INCHES...WITH LOCALLY HIGHER TOTALS... HAS OCCURRED SINCE SUNDAY OVER THE TOMBIGBEE BASIN AND A FLOOD WARNING IS NOW IN EFFECT FOR THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY MONDAY EVENING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-060229- /O.EXT.KBMX.FL.W.0029.110906T0026Z-000000T0000Z/ /AVLA1.2.ER.110906T0026Z.110907T1200Z.000000T0000Z.NO/ 929 AM CDT MON SEP 5 2011 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * FROM THIS EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM MONDAY THE STAGE WAS 111.6 FEET. * FLOOD STAGE IS 122 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 136 FEET BY WEDNESDAY MORNING. * IMPACT...AT 135 FEET...WIDESPREAD FLOODING OF FARM AND PASTURE LANDS...AS WELL AS CABINS AND CAMPS NEAR THE RIVER...WILL OCCUR. FLOODING OF SOME HOMES IN THE RIVERMONT SUBDIVISION OF PICKENSVILLE WILL OCCUR. $$ ALC063-065-091-119-060229- /O.EXT.KBMX.FL.W.0030.110906T1944Z-000000T0000Z/ /GNSA1.2.ER.110906T1944Z.110908T1800Z.000000T0000Z.NO/ 929 AM CDT MON SEP 5 2011 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM. * FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM MONDAY THE STAGE WAS 74.7 FEET. * FLOOD STAGE IS 101 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 110.8 FEET BY THURSDAY AFTERNOON. * IMPACT...AT 109 FEET...FLOODING OF SOME CAMPS AND CABINS...AS WELL AS WIDESPREAD FLOODING OF LOW-LYING WOODS AND AGRICULTURAL LANDS...OCCURS ESPECIALLY UPSTREAM OF THE LOCK AND DAM. $$ ALC063-065-091-119-060229- /O.NEW.KBMX.FL.W.0032.110907T2322Z-000000T0000Z/ /DLDA1.2.ER.110907T2322Z.110910T1800Z.000000T0000Z.NO/ 929 AM CDT MON SEP 5 2011 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM. * FROM WEDNESDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 AM MONDAY THE STAGE WAS 33.2 FEET. * FLOOD STAGE IS 68 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EVENING AND CONTINUE TO RISE TO NEAR 77.2 FEET BY SATURDAY AFTERNOON. * IMPACT...AT 77 FEET...FLOODING OF NUMEROUS CABINS AND TRAILERS NEAR THE RIVER CAN BE EXPECTED $$
221 WGUS84 KBMX 051935 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 235 PM CDT MON SEP 5 2011 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM... .HEAVY RAINFALL OVER THE TOMBIGBEE DRAINAGE BASIN IS PRODUCING RISES ON THE RIVER...AND A FLOOD WARNING REMAINS IN EFFECT AT GAINESVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-119-060735- /O.EXT.KBMX.FL.W.0030.110906T1951Z-000000T0000Z/ /GNSA1.2.ER.110906T1951Z.110908T1200Z.000000T0000Z.NO/ 235 PM CDT MON SEP 5 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM. * FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 1:30 PM MONDAY THE STAGE WAS 83 FEET. * FLOOD STAGE IS 101 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AFTERNOON AND CONTINUE TO RISE TO NEAR 110.2 FEET BY THURSDAY MORNING. * IMPACT...AT 109 FEET...FLOODING OF SOME CAMPS AND CABINS, AS WELL AS WIDESPREAD FLOODING OF LOW-LYING WOODS AND AGRICULTURAL LANDS, OCCURS...ESPECIALLY UPSTREAM OF THE LOCK AND DAM. $$
285 WGUS84 KBMX 060221 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 921 PM CDT MON SEP 5 2011 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM... .HEAVY RAINFALL OF 3 TO 7 INCHES HAS OCCURRED SINCE MONDAY MORNING OVER THE TOMBIGBEE BASIN...AND A FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-119-061421- /O.EXT.KBMX.FL.W.0030.110907T0834Z-110910T0325Z/ /GNSA1.1.ER.110907T0834Z.110908T1800Z.110909T1525Z.NO/ 921 PM CDT MON SEP 5 2011 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM. * FROM LATE TUESDAY NIGHT TO FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 PM MONDAY THE STAGE WAS 87.8 FEET. * FLOOD STAGE IS 101 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 102.5 FEET BY EARLY THURSDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE FRIDAY MORNING. * IMPACT...AT 101 FEET...FLOODING OF LOW LYING AGRICULTURAL AND WOODED LANDS IN THE AREA OCCURS. $$
872 WGUS84 KBMX 061437 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 937 AM CDT TUE SEP 6 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM... .THE RIVER HAS DROPPED BELOW FLOOD STAGE AND WILL CONTINUE TO SLOWLY FALL THROUGH THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. THIS IS THE LAST STATEMENT AT THIS TIME. && ALC063-065-091-119-061507- /O.CAN.KBMX.FL.W.0030.000000T0000Z-110910T0325Z/ /GNSA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 937 AM CDT TUE SEP 6 2011 THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM. * AT 8:30 AM TUESDAY THE STAGE WAS 91.6 FEET. * FLOOD STAGE IS 101.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE THIS EVENING AND CONTINUE FALLING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Sep 4, 6:46 AM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Sep 4, 6:46 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 646 AM CDT SUN SEP 4 2011 .UPDATE... 12Z AVIATION. && .DISCUSSION... ALL EYES AROUND HERE ARE ON LEE AS THE STORM REMAINS STUBBORN ALONG THE LOUISIANA COASTLINE. CLOSER TO HOME...WE HAVE BEEN BEEN WATCHING ONE OF THE OUTER BANDS WRAPPING NORTHWARD FOR MUCH OF THE NIGHT. THE RAINFALL ITSELF IS LIGHT...BUT THERE HAVE BEEN POCKETS OF SOME MODERATE RAIN. OVER THE NEXT SEVERAL DAYS...WE WILL SEE SEVERAL IF NOT NUMEROUS RAIN BANDS MOVE INTO THE AREA...AS LEE SHOULD BEGIN TO WORK NORTHEAST TOWARD THE AREA. AT LEAST THAT IS WHAT WE ARE HOPING FOR. THERE ARE STILL A FEW OUTLIERS IN REGARDS TO MODEL OUTPUT THAT TAKE LEE FURTHER WEST...HOWEVER THE ENSEMBLE MEANS TAKE THE STORM SLOWLY NORTHEAST AS INDICATED WITH THE CURRENT FORECAST BY NHC. THE NEXT 24 HOURS WILL LIKELY CONTINUE THE GUESSING GAME FOR THE PATH OF LEE AS MODELS CONTINUE TO KEEP THE CENTER OF THE STORM ACROSS THE SOUTHERN PORTIONS OF LOUISIANA. THE GOOD NEWS IS THAT TROPICAL STORM LEE HAS REALLY WEAKENED OVER THE PAST 6 HOURS WITH SUSTAINED WINDS OF NEAR 45 MPH AND HIGHER GUSTS. THE LONGER THE CENTER SITS OVER LAND IN SOUTHERN LOUISIANA THE WEAKER THE WINDS WILL BE AS THE CENTER MOVES OVER THE AREA SOMETIME MONDAY AFTERNOON THROUGH TUESDAY MORNING. TROPICAL STORM LEE REMAINS STUCK BETWEEN WEATHER PATTERNS AND NO WHERE TO GO...SO IT DECIDED TO HANG OUT AT THE BEACH FOR A WHILE. AS WE WATCH A MID-ATLANTIC TROUGH BEGIN TO LIFT NORTHEAST AWAY FROM THE CONTINENTAL 48...WE SEE THE NEXT TROUGH AND ASSOCIATED COLD FRONT SWINGING INTO THE GREAT LAKES AND NORTHEAST. THIS TROUGH SHOULD BE THE KICKER THAT WILL MAKE LEE BEGIN TO MOVE NORTHEAST IN THE NEXT 24 TO 36 HOURS. UNTIL IT DOES WE WILL CONTINUE TO BE ON THE NORTHEAST SIDE OF THE LOW. THIS POSITION PUTS THE EXTREME SOUTHERN COUNTIES IN THE HIGHER PROBABILITY SIDE FOR ISOLATED WEAK TORNADOES AS TODAY AND THE SOUTHERN HALF FOR DAY 2. THERE WILL ALSO BE PLENTY OF MOISTURE THAT WILL SLIDE THROUGH THE AREA OVER THE NEXT FEW DAYS...SO WILL CONTINUE WITH THE FLASH FLOOD WATCH THAT WAS ALREADY ISSUED. DID DO SOME ADJUSTMENTS ON THE TIMING...AS A HEAVIER BAND OF SHOWERS SHOULD BEGIN TO WORK INTO THE SOUTHERN HALF OF THE AREA THIS MORNING. STILL NOT EXPECTING ANY WIDESPREAD FLOODING PROBLEMS WITHIN THE NEXT 24 HOURS...BUT AS THE RAINS SLOWLY ADD UP OVER THE NEXT 48 HOURS...AS WELL AS BEING ENHANCED BY THE COLD FRONT COMING DOWN...WE COULD BEGIN TO SEE SOME ISSUES ESPECIALLY ACROSS THE NORTH AND WEST. WENT AHEAD AND INCLUDED ALL COUNTIES THIS MORNING...DUE TO SOME LOCAL AREAS OF CONCERN IN THE COUNTIES IN THE SOUTHEAST. BY TUESDAY THE CENTER SHOULD BE EXITING STAGE RIGHT AS FAR AS ANY MAIN HAZARDOUS WEATHER IMPACTS...BUT MAY STICK AROUND AND PROVIDE AT LEAST THE NORTHEAST WITH SOME RAIN CHANCES THROUGH WEDNESDAY NIGHT. A DRY DAY IN STORE FOR THURSDAY BEFORE A CUT OFF LOW MOVES INTO THE AREA. BY THE WAY...BOTH MODELS ARE SHOWING THIS CUTOFF LOW TO BE THE REMNANTS OF LEE BACK FOR MORE. THE 12Z EURO ON SATURDAY ACTUALLY KICKED LEE OFF THE COAST AND FORMED A NEW LOW...BUT THE 00Z RUN NOW AGREES WITH THE 00Z GFS. BOTH MODELS ALSO HINT AT A SECOND LOW PRESSURE SYSTEM IN THE GULF...BUT WAY TO EARLY TO GET INTO THAT THIS MORNING. TO SUMMARIZE...AFTER A LONG DROUGHT PERIOD...THE NEXT 7 TO 10 DAYS LOOK FAIRLY WET. AS FOR THE HWO...WITH NHC TAKING LEE DOWN TO A DEPRESSION BEFORE WORKING INTO THE AREA...HAVE DECIDED TO REMOVE THE TROPICAL COLOR FROM THE HWO AND HIGHLIGHT THE MAIN THREATS. FOR TODAY...REALLY FEEL AS THOUGHT THE FLOODING THREAT WILL BE MINIMAL...BUT WILL BE THE MAIN THREAT ACROSS MOST OF CENTRAL ALABAMA...THUS GOING WITH A LOW CONFIDENCE. THE BETTER CHANCE FOR FLOODING COMES ON MONDAY AS THE CENTER OF LEE GETS CLOSER TO THE AREA. THERE IS A SLIGHT CHANCE FOR A FEW WEAK ISOLATED TORNADOES ACROSS THE EXTREME SOUTHERN COUNTIES TODAY AS THE OUTER BANDS ROTATE THROUGH. SO WILL HIGHLIGHT COUNTIES GENERALLY ALONG AND SOUTH OF US 80 AND I-85 TODAY. SPC HAS ALSO PLACED A GOOD PORTION OF SOUTH-CENTRAL ALABAMA IN A SLIGHT RISK FOR DAY 2 AND HAVE NO REASON TO ARGUE THIS. THERE HAS ALREADY BEEN A FEW BRIEF SPIN-UPS IN MOBILE THIS MORNING AND EVEN A FEW REPORTS OF DAMAGE...SO WILL NEED TO KEEP AN EYE ON THIS AS THE BANDS MOVE INTO THE AREA. THE STRONGEST WINDS WILL BE CLOSEST TO THE CENTER OF LEE AND WILL LIKELY MOVE THROUGH MONDAY AFTERNOON INTO TUESDAY...SO WILL HOLD OFF ON A WIND ADVISORY FOR THIS PERIOD...HOWEVER ONE WILL BE LIKELY BE NEEDED AS THE CENTER PASSES THROUGH. EVEN AFTER LEE PASSES...THERE WILL BE SOME RIVER FLOODING SO STAY AWARE OF RIVER PRODUCTS AS THE EVENTS UNFOLD. && .AVIATION... 12Z TAF DISCUSSION. CONDITIONS WILL CONTINUE TO DETERIORATE ACROSS THE FORECAST AREA TODAY AS RAIN BANDS FROM TROPICAL STORM LEE MOVE NORTHWARD ACROSS THE AREA. CIGS AND VIS WILL FLUCTUATE GREATLY DURING MUCH OF THE DAY...AS THEY COULD LOWER SIGNIFICANTLY AS HEAVIER RAIN BANDS MOVE OVER THE AREA AND THEN IMPROVE SLIGHTLY ONCE THE HEAVIEST PRECIP PASSES. THE FIRST OF THESE HEAVY BANDS IS NEARING MGM AND TOI...SO LOOK FOR LOWERING CIGS/VIS THERE IN THE NEXT HR OR TWO. MODELS ARE INDICATING THAT CIGS WILL DROP TO AT LEAST IFR AREAWIDE BY 00Z WITH RAIN CONTINUING THRU THE NIGHT. FOR NOW WILL GO WITH PREDOMINANT 1500 FT CIGS THRU THE END OF THE PERIOD...BUT THEY COULD DROP LOWER IN SOME LOCATIONS. SOME OF THE RAIN BANDS MAY WEAKEN AS THEY GET FARTHER NORTH...SO CONFIDENCE IN THE TIMING OF THE HEAVIEST PRECIP IS LOW AT THIS TIME. EXPECT POSSIBLE FREQUENT UPDATES THROUGHOUT THE DAY AS THIS IS A COMPLEX WEATHER SITUATION. WINDS WILL REMAIN OUT OF THE ESE THRU THE PERIOD. SPEEDS WILL GENERALLY BE AROUND 10-12 KTS WITH GUSTS UP TO 25 KTS POSSIBLE DURING THE DAY. WINDS WILL LIKELY DECREASE BY A COUPLE KTS OVERNIGHT BUT COULD REMAIN GUSTY. 19 && .HYDROLOGY... A COLD FRONT WILL APPROACH CENTRAL ALABAMA FROM THE NORTHWEST ON SUNDAY. THIS FRONT WILL ALLOW DEEP TROPICAL MOISTURE TO POOL ACROSS CENTRAL ALABAMA. THE COMBINATION OF THESE TWO FEATURES WILL POTENTIALLY PRODUCE WIDESPREAD RAIN AMOUNTS OF 2 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE THROUGH MIDWEEK. THE HIGHEST TOTALS OF 4 TO 8 INCHES WILL BE ACROSS THE WEST...WHILE AREAS IN EAST MAY SEE 2 TO 4 INCHES. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 85 70 77 66 74 / 80 90 100 100 80 ANNISTON 85 70 79 70 78 / 80 90 100 100 70 BIRMINGHAM 84 70 78 66 75 / 80 90 100 100 70 TUSCALOOSA 84 71 77 66 74 / 90 90 100 80 60 CALERA 84 70 79 67 75 / 90 90 100 100 70 AUBURN 84 71 81 71 81 / 80 90 100 90 50 MONTGOMERY 81 74 83 70 80 / 100 90 100 90 50 TROY 81 74 82 70 82 / 100 80 100 60 40 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB... BULLOCK...CHAMBERS...CHILTON...COOSA...DALLAS...ELMORE... GREENE...HALE...LEE...LOWNDES...MACON...MARENGO...MONTGOMERY... PERRY...PIKE...RUSSELL...SUMTER...TALLAPOOSA. FLASH FLOOD WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING COUNTIES: BLOUNT...CALHOUN...CHEROKEE...CLAY... CLEBURNE...ETOWAH...FAYETTE...JEFFERSON...LAMAR...MARION... PICKENS...RANDOLPH...SHELBY...ST. CLAIR...TALLADEGA... TUSCALOOSA...WALKER...WINSTON. && 16/19
Hazardous weather outlook, Sep 4, 5:57 AM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 557 AM CDT SUN SEP 4 2011 ALZ011>015-017>050-051057- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 557 AM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. TROPICAL STORM LEE WILL BEGIN AFFECTING CENTRAL ALABAMA TODAY. MODERATE TO HEAVY RAINFALL CAN BE EXPECTED ACROSS ALL OF CENTRAL ALABAMA...WHICH COULD LEAD TO SOME LOCALIZED MINOR FLOODING CONCERNS. ISOLATED WEAK TORNADOES WILL BE POSSIBLE WITHIN THE HEAVIER RAIN BANDS. THE MAIN AREA OF CONCERN WILL BE GENERALLY ALONG AND SOUTH OF A GAINESVILLE...TO PRATTVILLE TO EUFAULA LINE AFTER 8 AM. WINDS MAY ALSO BE GUSTY AT TIMES...ESPECIALLY IN THE SOUTHWEST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE EFFECTS OF LEE WILL CONTINUE THROUGH AT LEAST MIDWEEK. RAINFALL AMOUNTS OF 2 TO 8 INCHES ARE POSSIBLE DURING THIS TIME-FRAME. WHILE THE RAIN WILL BE VERY BENEFICIAL...ANY PROLONGED DURATION OF HEAVY RAIN IN ONE PARTICULAR AREA...ESPECIALLY URBAN AREAS...MAY CAUSE SOME EXCESSIVE RUNOFF AND MINOR FLOODING. IN ADDITION TO THE FLOOD THREAT...THE THREAT FOR ISOLATED WEAK TORNADOES WITHIN THE HEAVIER RAIN BANDS WILL CONTINUE INTO MONDAY AND WILL GENERALLY BE SOUTH OF INTERSTATE 20. SUSTAINED WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS WILL ALSO BE POSSIBLE ON MONDAY AND TUESDAY. THE PROLONGED RAINFALL MAY LEAD TO SOME MINOR RIVER FLOODING BEGINNING LATE TUESDAY. IT COULD BE A COUPLE OF DAYS BEFORE RIVER LEVELS RETURN TO NORMAL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED LATE SUNDAY INTO MONDAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 8:39 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 61 hr |
| Sep 3, 9:16 PM CDT | Flash Flood Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 49 hr |
| Sep 4, 10:05 AM CDT | River Flood Warning | BMX | Sumter | 48 hr |
Nearby
River Flood Warnings in Alabama, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.